Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



A characterization of the Veronese surface

Author: Edoardo Ballico
Journal: Proc. Amer. Math. Soc. 105 (1989), 531-534
MSC: Primary 14J25; Secondary 14M05
MathSciNet review: 953737
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Here we prove a slight modification of a conjecture of Beltrametti-Sommese proving that the Veronese surface and a general intersection of 3 quadrics are the only smooth surfaces of $ {\mathbf{CP}^5}$ which are $ 2$-spanned.

References [Enhancements On Off] (What's this?)

  • [ACGH] E. Arbarello, M. Cornalba, P. Griffiths, J. Harris, Geometry of algebraic curves, vol. I, Springer-Verlag, 1984. MR 770932 (86h:14019)
  • [BS] M. Beltrametti, A. J. Sommese, On $ k$-spannedness for projective surfaces, preprint Max-Planck-Institut (Bonn). MR 1040549 (91g:14029)
  • [BFS] M. Beltrametti, P. Francia, A. J. Sommese, On Reider's method and higher embeddings, preprint.
  • [D] D. Demazure et al., Seminaire sur les singularities des surfaces, Springer Lect. Notes in Math. 777, Springer-Verlag, 1980. MR 579026 (82d:14021)
  • [GH] P. Griffiths, J. Harris, Principles of algebraic geometry, Wiley-Interscience, 1978. MR 507725 (80b:14001)
  • [K] S. L. Kleiman, The transversality of a general translate, Compositio Math. 28 (1974), 287-297. MR 0360616 (50:13063)
  • [LB] P. Le Barz, Formule multi-secants pour les courbes gauche quelconques, in Enumerative geometry and classical algebraic geometry, p. 165-197, Progress in Math. 24, Birkhäuser. MR 685769 (84m:14063)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 14J25, 14M05

Retrieve articles in all journals with MSC: 14J25, 14M05

Additional Information

Article copyright: © Copyright 1989 American Mathematical Society

American Mathematical Society